Alert archive / Missouri / Flash Flood Warnings in 2009
Flash Flood Warning 38, NWS St. Louis, MO
NWS St. Louis, MO issued this flash flood warning at Jun 9, 2009, 7:48 PM CDT for Iron County, Madison County, Missouri. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 9, 2009, 7:48 PM CDT (00:48 UTC)
- Expired
- Jun 10, 2009, 2:00 AM CDT
- In force
- 6 hr
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Iron County, MO, Madison County, MO
The radar
The St Louis radar (KLSX), 152 km from the middle of the area, began a volume at 00:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 0.8 hours before the alert went out and 285 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1598 J/kg
- Mixed-layer CIN
- -122 J/kg
- Mixed-layer LCL
- 1271 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 71 m²/s²
- 0-3 km storm-relative helicity
- 158 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 4.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KLSX 100048
FFWLSX
MOC093-123-100700-
/O.NEW.KLSX.FF.W.0038.090610T0048Z-090610T0700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
748 PM CDT TUE JUN 9 2009
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
IRON COUNTY IN SOUTHEAST MISSOURI
SOUTHERN MADISON COUNTY IN SOUTHEAST MISSOURI
* UNTIL 200 AM CDT WEDNESDAY
* AT 746 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE
WARNED AREA. RADAR ESTIMATES OF AROUND 2 INCHES OF RAIN HAVE
ALREADY FALLEN ACROSS THE WARNED AREA. MORE THUNDERSTORMS ARE
EXPECTED TO TO MOVE OVER THIS SAME AREA PRODUCING UP TO ANOTHER
INCH OF RAINFALL DURING THE EVENING HOURS.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
ANNAPOLIS...BUCKHORN...MARQUAND AND SACO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO
NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO
ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN
WATER BEGINS RISING.
IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT ONLY TAKES A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.
&&
LAT...LON 3727 9075 3737 9075 3737 9078 3747 9077
3747 9015 3731 9014 3731 9055 3727 9056
3727 9074
$$
TILLYWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this flash flood warning went out at Jun 9, 4:18 PM CDT, 3 hours 30 minutes earlier.
Area forecast discussion, Jun 9, 4:18 PM CDT, 3 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
418 PM CDT TUE JUN 9 2009
.DISCUSSION...
/402 PM CDT TUE JUN 9 2009/
WILL ATTEMPT TO KEEP THIS FAIRLY BRIEF. STORMS TRAVELLING ESE NEAR
THE WARM FRONT OVER SOUTHERN MISSOURI WILL POSE A SEVERE WEATHER
THREAT INTO THE EARLY EVENING OVER THE SOUTHERN COUNTIES IN OUR
CWA. SUPERCELLS WITH A TORNADO THREAT WILL PERSIST IN THE FAR S
FOR THE NEXT HOUR OR TWO...BUT IT CERTAINLY APPEARS THAT THREAT
WILL TRANSITION FAIRLY QUICKLY TO LARGE HAIL AND DAMAGING WINDS
ASSOCIATED WITH LINE THAT IS GETTING ITS ACT TOGETHER OVER THE
OZARKS. OUR CURRENT THINKING IS THAT AS THIS ACTIVITY EXITS OUR
CWA...WAA ASSOCIATED WITH LO LVL JET WILL REINITIATE CONVECTION
SOMEWHERE OVER WESTERN MISSOURI LATER THIS EVENING...WITH THIS ACTIVITY
TRACKING EWD OVERNIGHT. TODAYS CONVECTION HAS PUSHED WARM
FRONT/BAROCLINICITY S MUCH MORE THAN INDICATED BY PROGS...SO BLV
GENESIS REGION FOR THIS SECOND ROUND OF ELEVATED CONVECTION WILL
BE FURTHER S THAN INDICATED BY THE WRF/NAM...SOMEWHERE NEAR KANSAS
CITY. THESE OVERNIGHT STORMS SHOULD BE VERY EFFECTIVE RAIN
PRODUCERS AS PWATS ARE PROGGED TO BE PUSHING 2.0 INCHES...AND
TRAINING IS CERTAINLY POSSIBLE WITH THE STORM TRACK REMAINING
ANCHORED DUE TO ZONAL FLOW. HAVE ISSUED FFA FOR MOST AREAS ALONG
AND N OF MISSOURI RIVER...INCLUDING ADJACENT AREAS OF IL FROM STL NWD.
IN ADDITION...THINK THERE WILL CERTAINLY BE A SEVERE WEATHER
THREAT WITH THIS ELEVATED CONVECTION...PRIMARILY IN THE FORM OF
LARGE HAIL AND DAMAGING WINDS.
CONTINUED HIGH POPS INTO WED MORNING...THEN GRADUALLY TAPERED
PRECIP CHANCES FROM N TO S IN THE WED AFTERNOON-THU TIME FRAME.
DID ATTEMPT TO DRY IT OUT A BIT FRI...BUT WITH FRONT LIFTING BACK
AND TAKING UP RESIDENCE OVER BI-STATE REGION A CHANCE OF TSRA WILL
LINGER OVER AREA SAT-TUE.
TRUETT
&&
.AVIATION...
/655 AM CDT TUE JUN 9 2009/ FOR THE 12Z TAFS...
THE COLD FRONT HAS PUSHED SOUTH OF THE AREA AND WEAK HIGH
PRESSURE CENTERED IN IOWA IS DOMINATING THE REGION ATTM WITH WEAK
SFC WINDS. SOME STRATOCU FORMED OVERNIGHT OVER PARTS OF IL THRU
THE STL AREA. IT APPEARS THIS IS PUSHING EWD AND SHOULD BE CLEAR
OF KSTL SOON. THE FRONT WILL SLOWLY LIFT NORTHWARD LATER THIS
MORNING INTO SRN MO...ACCOMPANIED BY A RETURN OF LOW LEVEL
MOISTURE AND DIURNAL CU. THE FRONT IS EXPECTED TO BECOME QSTNRY
ACROSS SRN MO INTO SRN IL BY AFTERNOON...AND BE THE FOCUS FOR
SCATTERED THUNDERSTORMS FROM THE AFTERNOON INTO THE EVENING. A
STOUT SWLY LOW LEVEL JET WILL THEN DEVELOP THIS EVENING AND THIS
WILL RESULT IN WIDESPREAD SHOWERS AND THUNDERSTORMS ALONG AND
NORTH OF INTERSTATE 70 TONIGHT. TOOK MY BEST GUESS AT SOME TEMPO THUNDER
GROUPS AT THE TAF SITES...AND THE LONGEVITY OF THE THUNDER COULD
CERTAINLY BE LONGER.
GLASS
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING FOR AUDRAIN-BOONE-
CALLAWAY-COLE-FRANKLIN-GASCONADE-JEFFERSON-KNOX-LEWIS-
LINCOLN-MARION-MONITEAU-MONROE-MONTGOMERY-OSAGE-PIKE-RALLS-
SHELBY-ST. CHARLES-ST. LOUIS-ST. LOUIS CITY-WARREN.
IL...FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING FOR ADAMS IL-BROWN
IL-CALHOUN IL-GREENE IL-JERSEY IL-MACOUPIN IL-MADISON IL-
MONROE IL-PIKE IL-ST. CLAIR IL.
&&
WFO LSXHazardous weather outlook, Jun 9, 4:51 PM CDT, 2 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 451 PM CDT TUE JUN 9 2009 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-101215- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS- SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE- CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN- ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON- ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS- 451 PM CDT TUE JUN 9 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS MOST OF MISSOURI AND SOUTHWEST ILLINOIS TONIGHT...AND IT APPEARS THAT THE SEVERE WEATHER THREAT WILL COME IN TWO WAVES. THE FIRST THREAT WILL BE ASSOCIATED WITH STORMS THAT WILL BE PASSING THROUGH SOUTHEAST MISSOURI THIS EVENING. LARGE HAIL...DAMAGING WINDS...WILL BE POSSIBLE...ALONG WITH A TORNADO OR TWO VERY EARLY THIS EVENING. THE SECOND WAVE OF SEVERE THUNDERSTORMS WILL OCCUR LATER THIS EVENING AND OVERNIGHT...PRIMARILY ALONG AND NORTH OF THE MISSOURI RIVER IN MISSOURI AND ALONG AND NORTH OF INTERSTATE 70 IN ILLINOIS. LARGE HAIL AND DAMAGING WINDS WILL BE POSSIBLE. ALL OF THE STRONG STORMS TONIGHT WILL BE PRODUCING HEAVY RAINS. HOWEVER...WIDESPREAD HEAVY RAIN IS EXPECTED WITH THE SECOND ROUND OF STORMS...AND AS A RESULT A FLASH FLOOD WATCH HAS BEEN ISSUED FOR MUCH OF THE REGION ALONG AND NORTH OF THE MISSOURI RIVER. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A SLIGHT RISK FOR SEVERE THUNDERSTORMS WILL CONTINUE ACROSS THE ENTIRE REGION ON WEDNESDAY AND WEDNESDAY NIGHT. THUNDERSTORMS WILL REMAIN IN THE FORECAST ON THURSDAY...PRIMARILY IN SOUTHERN SECTIONS OF THE AREA. DRY WEATHER IS EXPECTED BY FRIDAY...BUT THUNDERSTORMS RETURN TO THE FORECAST FOR SATURDAY...AND INTO EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED IN SOME AREAS TONIGHT. IN ADDITION...SPOTTERS ARE REQUESTED TO REPORT ANY RAINFALLS OF OVER ONE INCH. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 TRUETT
In the hours before
Special weather statement, Jun 9, 3:30 PM CDT, 4 hours 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 330 PM CDT TUE JUN 9 2009 MOZ047-048-092115- COLE MO-MONITEAU MO- 330 PM CDT TUE JUN 9 2009 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN MONITEAU AND SOUTHERN COLE COUNTIES UNTIL 415 PM CDT... AT 328 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES NORTHWEST OF HIGH POINT...OR 9 MILES SOUTHWEST OF CALIFORNIA...MOVING SOUTHEAST AT 45 MPH. WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...HIGH POINT... MCGIRK...RUSSELLVILLE...HICKORY HILL...BRAZITO...WARDSVILLE...ST. THOMAS...ENON...LOHMAN...EUGENE AND OSAGE BEND. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TILLY
Special weather statement, Jun 9, 5:05 PM CDT, 2 hours 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 505 PM CDT TUE JUN 9 2009 MOZ099-092300- REYNOLDS MO- 505 PM CDT TUE JUN 9 2009 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN REYNOLDS COUNTY UNTIL 600 PM CDT... AT 505 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9 MILES WEST OF BUNKER...OR 19 MILES SOUTHEAST OF SALEM...MOVING EAST AT 15 MPH. HAIL UP TO THE SIZE OF NICKELS IS EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...BUNKER...REYNOLDS... OATES...CORRIDON...CENTERVILLE...BLACK AND LESTERVILLE. CVKING
Local storm report, Jun 9, 5:26 PM CDT, 2 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
526 PM CDT TUE JUN 09 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0420 PM HAIL 1 N ELLINGTON 37.25N 90.97W
06/09/2009 E1.00 INCH REYNOLDS MO LAW ENFORCEMENT
&&
EVENT NUMBER LSX0902294
PRZYBYLINSKILocal storm report, Jun 9, 5:27 PM CDT, 2 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
527 PM CDT TUE JUN 09 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0420 PM FUNNEL CLOUD 1 N ELLINGTON 37.25N 90.97W
06/09/2009 REYNOLDS MO LAW ENFORCEMENT
REPORTED BY ELLINGTON FIRE DEPARTMENT.
&&
EVENT NUMBER LSX0902295
PRZYBYLINSKILocal storm report, Jun 9, 6:18 PM CDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
618 PM CDT TUE JUN 09 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0618 PM HEAVY RAIN LATHAM 38.56N 92.68W
06/09/2009 M1.40 INCH MONITEAU MO TRAINED SPOTTER
&&
EVENT NUMBER LSX0902298
PRZYBYLINSKISpecial weather statement, Jun 9, 6:35 PM CDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 635 PM CDT TUE JUN 9 2009 MOZ084-085-099-100015- IRON MO-MADISON MO-REYNOLDS MO- 635 PM CDT TUE JUN 9 2009 ...SIGNIFICANT WEATHER ADVISORY FOR IRON...SOUTHWESTERN MADISON AND EASTERN REYNOLDS COUNTIES UNTIL 715 PM CDT... AT 634 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR ANNAPOLIS...OR 12 MILES NORTH OF PIEDMONT... MOVING EAST AT 20 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...ANNAPOLIS...SACO... SABULA...VULCAN AND DES ARC. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. TILLY
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 11:32 PM CDT | Areal Flood Advisory | LSX | Marion, Monroe, Ralls, Shelby | 6 hr |
| Jun 9, 11:38 PM CDT | Areal Flood Warning | LSX | Reynolds | 6 hr |
| Jun 10, 12:22 AM CDT | Severe Thunderstorm Warning | LSX | Moniteau | 53 min |
| Jun 10, 12:23 AM CDT | River Flood Warning | LSX | Reynolds | 9 hr |
| Jun 10, 4:04 PM CDT | Flash Flood Watch | LSX | Crawford, Iron, Madison, Reynolds, Saint Francois, Washington | 12 hr |
| Jun 10, 6:51 PM CDT | Severe Thunderstorm Warning | LSX | Cole, Moniteau | 39 min |
Nearby
Flash Flood Warnings in Missouri, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.